Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Feb 21, 2003, 1:26 AM CST for Jefferson County, Orange County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 1:26 AM CST (07:26 UTC)
- Expired
- Feb 21, 2003, 4:15 AM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 535 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 210725 FFWLCH TXC245-361-211015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 126 AM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * A FLOOD WARNING FOR... JEFFERSON AND ORANGE COUNTIES IN SOUTHEAST TEXAS * UNTIL 415 AM CST * AT 125 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED THAT 4 INCHES OF RAIN HAS FALLEN ACROSS THE GOLDEN TRIANGLE DURING THE PAST 3 HOURS. BETWEEN ONE AND TWO INCHES OF ADDITIONAL RAINFALL IS EXPECTED IN THE WARNED AREA THROUGH 415 AM. CALL 337-477-5285 TO REPORT FLOODING TO THE WEATHER SERVICE. LAT...LON 3021 9375 2977 9397 2973 9432 3011 9433 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 7:34 PM CST, 5 hours 52 minutes earlier.
Area forecast discussion, Feb 20, 7:34 PM CST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CST THU FEB 20 2003
CURRENTLY...NUMEROUS SHOWERS AND THUNDERSTORMS COVERING ALL OF THE
CWA. FRONT LOOKS TO BE LYING ACROSS NORTHWESTERN LA DOWN THROUGH
CENTRAL TX. GUSTY WINDS AND RAINFALL RATES OF UP TO ONE INCH PER HOUR
CAN BE EXPECTED TONIGHT WITH STRONG STORMS.
A LOW CONTINUES TO SPIN UP IN SOUTHEAST TX...AND WILL PROVIDE THE
FOCUS FOR FURTHER DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
TOMORROW. MESO-ETA STILL SHOWING DEVELOPMENT OF A SQUALL LINE
TOMORROW EVENING AS THIS LOW AND ASSOCIATED FRONT TRACKS ACROSS THE
CWA. SQUALL LINE WILL BE PRE-FRONTAL AS FRONT IS NOT EXPECTED TO PASS
THROUGH UNTIL SATURDAY MORNING.
FORECAST LOOKS TO BE ON TRACK...ONLY CHANGE TO BE MADE WILL BE TO
LOWER OVERNIGHT TEMPS FOR AEX AREA. AT 7PM...TEMP WAS 54...WILL GO
WITH LOWER 50S FOR OVERNIGHT LOW UP THERE.
.LCH...FLOOD WATCH FOR LATE TNGT INTO FRI ALL OF SE TX & CNTL LA.
.UPDATED NUMBERS...
FRI SAT SU F S S
AEX 52/66 55/64 44 8++60
BPT 60/68 52/66 47 8++30
LCH 60/68 53/66 47 8++40
LFT 59/70 57/65 48 6++60
MCNATTHazardous weather outlook, Feb 20, 4:42 AM CST, 20 hours 44 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-211141- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CST THU FEB 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION TODAY...BECOMING LIKELY TONIGHT...AS A STORM SYSTEM ADVANCES TOWARD THE SOUTHERN PLAINS. HAZARDOUS WEATHER IS NOT ANTICIPATED WITH THESE THUNDERSTORMS. WINDS WILL INCREASE OVER THE COASTAL WATERS TONIGHT. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED. RUNOFF FROM RECENT RAINS WILL MAINTAIN MINOR FLOODING ALONG THE UPPER CALCASIEU RIVER AT GLENMORA. REFER TO THE LATEST RIVER FLOOD STATEMENTS (NEWFLSLCH) FOR FURTHER INFORMATION. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG MID LEVEL TROF MOVING INTO THE SOUTHERN PLAINS FRIDAY... WILL RESULT IN THE DEVELOPMENT OF A DEEP SURFACE LOW OVER SOUTH TEXAS. THESE TWO COMBINED WILL BRING INCREASINGLY MOIST AND UNSTABLE AIR INTO THE REGION...AND WITH FAVORABLE UPPER AIR SUPPORT WILL SET THE STAGE FOR WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE DAY. FLOODING RAINS WILL BE POSSIBLE AS WELL AS SEVERE THUNDERSTORMS. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT STRONG VERTICAL WIND SHEAR AND SUFFICIENT INSTABILITY WILL BRING THE POTENTIAL FOR A FEW SUPERCELLS AND TORNADO DEVELOPMENT. A SMALL CRAFT ADVISORY WILL LIKELY BE ONGOING FRIDAY OVER THE COASTAL WATERS...AND WILL CONTINUE INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL LIKELY BE REQUIRED FRIDAY.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:05 AM CST | Severe Thunderstorm Warning | LCH | Tyler | 55 min |
| Feb 21, 3:35 PM CST | Flash Flood Warning | LCH | Newton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.